Alert archive / Nevada / Wind Advisories in 2009
Wind Advisory 17, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Apr 6, 2009, 6:48 PM PDT for Clark County, Esmeralda County, Nye County, Nevada; Inyo County, San Bernardino County, California. It took effect at Apr 7, 2009, 12:00 PM PDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2009, 6:48 PM PDT (01:48 UTC)
- In effect from
- Apr 7, 2009, 12:00 PM PDT
- Expired
- Apr 8, 2009, 7:00 AM PDT
- In force
- 19 hr
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 184 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 1.8 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4062 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 070148 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 648 PM PDT MON APR 6 2009 .ANOTHER STRONG STORM SYSTEM WILL BE MOVING INTO THE AREA ON TUESDAY RESULTING IN INCREASING WINDS ONCE AGAIN. THE STRONGEST WINDS WILL BE OVER THE WESTERN HALF OF THE REGION BUT GUSTY WINDS WILL LIKELY BE SEEN ACROSS THE ENTIRE REGION. CAZ520-522-523-NVZ014-017-071200- /O.NEW.KVEF.WI.Y.0017.090407T2000Z-090408T0200Z/ OWENS VALLEY-DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE... FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA...BARSTOW... DAGGETT...FT IRWIN...BEATTY...GOLDFIELD...SILVER PEAK...DYER... PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY 648 PM PDT MON APR 6 2009 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 7 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 7 PM PDT TUESDAY FOR OWENS VALLEY-DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- ESMERALDA AND CENTRAL NYE COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY. A STRONG STORM MOVING INTO THE AREA WILL INCREASE THE WINDS TUESDAY AFTERNOON. SOUTHWEST WINDS BETWEEN 15 AND 25 MPH WITH GUSTS TO OVER 40 MPH WILL BE SEEN BY EARLY AFTERNOON BEFORE DECREASING DURING THE EARLY EVENING HOURS. IN ADDITION TO THE WINDS...AREAS OF BLOWING SAND AND DUST WILL LIKELY BE SEEN...ESPECIALLY NEAR THE DRY LAKE BEDS...WHICH CAN RAPIDLY LOWER VISIBILITIES. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
5 follow-up statements
000 WWUS75 KVEF 071206 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 506 AM PDT TUE APR 7 2009 .A STRONG STORM SYSTEM APPROACHING THE CENTRAL CALIFORNIA COAST WILL RESULT IN INCREASING WINDS ONCE AGAIN TODAY. THE STRONGEST WINDS WILL BE OVER THE WESTERN HALF OF THE REGION BUT GUSTY WINDS WILL BE SEEN ACROSS THE ENTIRE REGION. CAZ520-522-523-NVZ014-017-072300- /O.EXT.KVEF.WI.Y.0017.090407T1900Z-090408T0300Z/ OWENS VALLEY-DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE... FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA...BARSTOW... DAGGETT...FT IRWIN...BEATTY...GOLDFIELD...SILVER PEAK...DYER... PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY 506 AM PDT TUE APR 7 2009 ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FOR NORTHWEST SAN BERNARDINO COUNTY...OWENS VALLEY...DEATH VALLEY NATIONAL PARK...ESMERALDA...SOUTHERN AND CENTRAL NYE COUNTY FROM NOON TODAY TO 8 PM PDT THIS EVENING. SOUTH WINDS BETWEEN 20 AND 30 MPH WITH GUSTS OF 45 TO 50 MPH WILL OCCUR THIS AFTERNOON BEFORE DECREASING AFTER 8 PM THIS EVENING. IN ADDITION TO THE WINDS...AREAS OF BLOWING SAND AND DUST WILL LIKELY BE SEEN...ESPECIALLY NEAR THE DRY LAKE BEDS...WHICH CAN SUDDENLY LOWER VISIBILITIES. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ PIERCE
000 WWUS75 KVEF 072259 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 359 PM PDT TUE APR 7 2009 .A STRONG STORM SYSTEM CURRENTLY OFF THE CENTRAL CALIFORNIA COAST WILL TRANSITION EAST AND OVER THE AREA THROUGH WEDNESDAY...BRINGING HIGH WINDS TO THE REGION. THE STRONGEST WINDS OVERNIGHT WILL BE PRIMARILY AT HIGHER ELEVATIONS...WHILE LOWER ELEVATIONS WILL SEE STRONGER WINDS DURING THE DAY. CAZ523-080700- /O.NEW.KVEF.WI.Y.0019.090408T1700Z-090409T0300Z/ /O.CON.KVEF.WI.Y.0017.000000T0000Z-090408T0300Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 359 PM PDT TUE APR 7 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM PDT WEDNESDAY... THE WIND ADVISORY WILL REMAIN IN EFFECT FOR NORTHWEST SAN BERNARDINO COUNTY...OWENS VALLEY...DEATH VALLEY NATIONAL PARK...ESMERALDA...SOUTHERN AND CENTRAL NYE COUNTY UNTIL 8 PM PDT THIS EVENING. AN ADDITIONAL WIND ADVISORY HAS BEEN ISSUED FOR TOMORROW...AND IS EFFECT FROM 10 AM TO 8 PM PDT WEDNESDAY. SOUTH WINDS BETWEEN 20 AND 30 MPH WITH GUSTS OF 45 TO 50 MPH WILL OCCUR THE REMAINDER OF THE AFTERNOON BEFORE DECREASING AFTER 8 PM THIS EVENING. WINDS WILL THEN PICK UP LATE WEDNESDAY MORNING...WITH WIND GUSTS ONCE AGAIN REACHING 50 MPH. IN ADDITION TO THE WINDS...AREAS OF BLOWING SAND AND DUST WILL LIKELY BE SEEN...ESPECIALLY NEAR THE DRY LAKE BEDS...WHICH CAN SUDDENLY LOWER VISIBILITIES. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ018-019-080700- /O.NEW.KVEF.WI.Y.0018.090408T0400Z-090408T1400Z/ SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON 359 PM PDT TUE APR 7 2009 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 7 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE SPRING AND SHEEP MOUNTAINS OF SOUTHERN NEVADA...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 7 AM PDT WEDNESDAY. STRONG SOUTHERLY WINDS WILL DEVELOP THIS EVENING...ESPECIALLY AT HIGHER ELEVATIONS AS A LOW PRESSURE SYSTEM APPROACHES FROM THE WEST. WIND GUSTS EXCEEDING 55 MPH TO AS LOW AS 5000 FEET CAN BE EXPECTED...WITH STRONGER WINDS AT THE RIDGE TOP. $$ CAZ524>526-080700- /O.NEW.KVEF.WI.Y.0019.090408T1700Z-090409T0300Z/ EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- INCLUDING THE CITIES OF...BAKER...MOJAVE NATIONAL PRESERVE... MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS 359 PM PDT TUE APR 7 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE EASTERN MOJAVE DESERT...MORONGO BASIN...AND CADIZ BASIN...WHICH IS IN EFFECT FROM 10 AM TO 8 PM PDT WEDNESDAY. SOUTH WINDS BETWEEN 20 AND 30 MPH WITH GUSTS OF 45 TO 50 MPH WILL LIKELY DEVELOP LATE WEDNESDAY MORNING...WITH WIND GUSTS UP TO 50 MPH EXPECTED. IN ADDITION TO THE WINDS...AREAS OF BLOWING SAND AND DUST WILL LIKELY BE SEEN...ESPECIALLY NEAR THE DRY LAKE BEDS...WHICH CAN SUDDENLY LOWER VISIBILITIES. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ519-521-080700- /O.EXB.KVEF.WI.Y.0017.090407T2300Z-090408T1400Z/ EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 359 PM PDT TUE APR 7 2009 ...WIND ADVISORY IN EFFECT UNTIL 7 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE SIERRA AND WHITE MOUNTAINS OF INYO COUNTY...WHICH IS IN EFFECT UNTIL 7 AM PDT WEDNESDAY. WINDS WILL INCREASE THROUGH THE EVENING AS A STORM SYSTEM PASSES OVER THE REGION. WIND GUSTS EXCEEDING 65 MPH WILL BE POSSIBLE AT THE HIGHER ELEVATIONS. $$ CAZ520-522-NVZ014-017-080300- /O.CON.KVEF.WI.Y.0017.000000T0000Z-090408T0300Z/ OWENS VALLEY-DEATH VALLEY NATIONAL PARK- ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE... FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA...BEATTY... GOLDFIELD...SILVER PEAK...DYER...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY 359 PM PDT TUE APR 7 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FOR THE OWENS VALLEY...DEATH VALLEY NATIONAL PARK...ESMERALDA...SOUTHERN AND CENTRAL NYE COUNTY UNTIL 8 PM PDT THIS EVENING.UNTIL 8 PM PDT THIS EVENING. SOUTH WINDS BETWEEN 20 AND 30 MPH WITH GUSTS OF 45 TO 50 MPH WILL CONTINUE BEFORE DECREASING AFTER 8 PM THIS EVENING. IN ADDITION TO THE WINDS...AREAS OF BLOWING SAND AND DUST WILL LIKELY BE SEEN...ESPECIALLY NEAR THE DRY LAKE BEDS...WHICH CAN SUDDENLY LOWER VISIBILITIES. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KVEF 080256 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 756 PM PDT TUE APR 7 2009 .A STRONG STORM SYSTEM MOVING ONTO THE NORTHERN CALIFORNIA COAST WILL TRANSITION EAST AND OVER THE AREA THROUGH WEDNESDAY...BRINGING HIGH WINDS TO THE REGION. THE STRONGEST WINDS OVERNIGHT WILL BE PRIMARILY AT HIGHER ELEVATIONS...WHILE LOWER ELEVATIONS WILL SEE STRONGER WINDS DURING THE DAY. CAZ523-081100- /O.EXP.KVEF.WI.Y.0017.000000T0000Z-090408T0300Z/ /O.CON.KVEF.WI.Y.0019.090408T1700Z-090409T0300Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 756 PM PDT TUE APR 7 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM PDT WEDNESDAY... ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING WHILE ANOTHER WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM PDT WEDNESDAY FOR WESTERN MOJAVE DESERT. SOUTH WINDS WILL REMAIN GUSTY OVERNIGHT BUT WIDESPREAD WINDS OVER 40 MPH ARE NOT EXPECTED...THUS THE CURRENT WIND ADVISORY WILL BE ALLOWED TO EXPIRE AS OF 8 PM PDT THIS EVENING. HOWEVER...WINDS WILL INCREASE AGAIN LATE WEDNESDAY MORNING...WITH WIND GUSTS ONCE AGAIN REACHING 50 MPH. IN ADDITION TO THE WINDS WEDNESDAY AFTERNOON...AREAS OF BLOWING SAND AND DUST WILL LIKELY BE SEEN...ESPECIALLY NEAR THE DRY LAKE BEDS...WHICH CAN SUDDENLY LOWER VISIBILITIES. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ520-522-NVZ014-017-080400- /O.EXP.KVEF.WI.Y.0017.000000T0000Z-090408T0300Z/ OWENS VALLEY-DEATH VALLEY NATIONAL PARK- ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE... FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA...BEATTY... GOLDFIELD...SILVER PEAK...DYER...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY 756 PM PDT TUE APR 7 2009 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING FOR THE OWENS VALLEY-DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY. ALTHOUGH LOCAL GUSTY WINDS WILL CONTINUE INTO WEDNESDAY... WIDESPREAD WINDS TO OVER 40 MPH ARE NO LONGER EXPECTED TONIGHT. THUS THE WIND ADVISORY WILL EXPIRE AS OF 8 PM PDT. $$ NVZ018-019-081100- /O.CON.KVEF.WI.Y.0018.090408T0400Z-090408T1400Z/ SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON 756 PM PDT TUE APR 7 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT WEDNESDAY FOR THE SHEEP RANGE-SPRING MOUNTAINS AND RED ROCK CANYON. STRONG SOUTHERLY WINDS WILL DEVELOP THIS EVENING...ESPECIALLY AT HIGHER ELEVATIONS AS A LOW PRESSURE SYSTEM APPROACHES FROM THE WEST. WIND GUSTS EXCEEDING 55 MPH TO AS LOW AS 5000 FEET CAN BE EXPECTED...WITH STRONGER WINDS AT THE RIDGE TOP. $$ CAZ519-521-081100- /O.CON.KVEF.WI.Y.0017.000000T0000Z-090408T1400Z/ EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 756 PM PDT TUE APR 7 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT WEDNESDAY FOR THE EASTERN SIERRA SLOPES AND WHITE MOUNTAINS OF INYO COUNTY. WINDS WILL INCREASE THROUGH THE EVENING AS A STORM SYSTEM PASSES OVER THE REGION. WIND GUSTS EXCEEDING 65 MPH WILL BE POSSIBLE AT THE HIGHER ELEVATIONS. $$ CAZ524>526-081100- /O.CON.KVEF.WI.Y.0019.090408T1700Z-090409T0300Z/ EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- INCLUDING THE CITIES OF...BAKER...MOJAVE NATIONAL PRESERVE... MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS 756 PM PDT TUE APR 7 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM PDT WEDNESDAY FOR THE EASTERN MOJAVE DESERT-MORONGO BASIN AND CADIZ BASIN. SOUTH WINDS BETWEEN 20 AND 30 MPH WITH GUSTS OF 45 TO 50 MPH WILL DEVELOP LATE WEDNESDAY MORNING...WITH WIND GUSTS UP TO 50 MPH EXPECTED. IN ADDITION TO THE WINDS...AREAS OF BLOWING SAND AND DUST WILL LIKELY BE SEEN...ESPECIALLY NEAR THE DRY LAKE BEDS...WHICH CAN SUDDENLY LOWER VISIBILITIES. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KVEF 081104 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 404 AM PDT WED APR 8 2009 .A STRONG STORM SYSTEM MOVING THROUGH CENTRAL CALIFORNIA WILL MOVE EAST AND OVER THE AREA TODAY...BRINGING HIGH WINDS TO THE REGION. THE STRONGEST WINDS EARLY THIS MORNING WILL REMAIN PRIMARILY AT HIGHER ELEVATIONS...WHILE THE HIGH DESERT OF SAN BERNARDINO COUNTY WILL SEE STRONGER WINDS LATER TODAY. NVZ018-019-081400- /O.CON.KVEF.WI.Y.0018.000000T0000Z-090408T1400Z/ SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON 404 AM PDT WED APR 8 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT THIS MORNING FOR THE SPRING MOUNTAINS...INCLUDING RED ROCK CANYON CONSERVATION AREA. SINCE LAST EVENING STRONG SOUTHWEST WINDS HAVE BEEN OCCURRING ACROSS THE SPRING MOUNTAINS. THE STRONGEST WIND GUSTS OVERNIGHT HAVE BEEN AROUND RED ROCK CANYON WITH SEVERAL GUSTS REPORTED AT 58 MPH. THE STRONG WINDS WILL CONTINUE THROUGH DAYBREAK BEFORE DECREASING AS A STRONG BELT OF WINDS ALOFT OVER SOUTHERN NEVADA SHIFTS EAST. $$ CAZ523>526-081900- /O.CON.KVEF.WI.Y.0019.090408T1700Z-090409T0300Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER... MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY... JOSHUA TREE...TWENTYNINE PALMS 404 AM PDT WED APR 8 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR THE HIGH DESERT OF WESTERN SAN BERNARDINO COUNTY...MORONGO BASIN AND THE MOJAVE NATIONAL PRESERVE. SOUTHWEST WINDS BETWEEN 25 AND 35 MPH WITH GUSTS TO 50 MPH WILL DEVELOP LATER THIS MORNING AND CONTINUE THROUGH THE EARLY EVENING. IN ADDITION TO THE WINDS...AREAS OF BLOWING SAND AND DUST WILL LIKELY BE SEEN...ESPECIALLY NEAR THE DRY LAKE BEDS...WHICH CAN SUDDENLY LOWER VISIBILITIES. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ519-521-081400- /O.CON.KVEF.WI.Y.0017.000000T0000Z-090408T1400Z/ EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 404 AM PDT WED APR 8 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT THIS MORNING. LOCALLY STRONG WEST WINDS WILL CONTINUE THROUGH DAYBREAK NEAR CANYON OPENINGS OF THE SOUTHERN SIERRA AND WHITE MOUNTAINS OF INYO COUNTY. WIND GUSTS UP TO 60 MPH WILL BE POSSIBLE AT THE HIGHER ELEVATIONS. $$ PIERCE
000 WWUS75 KVEF 081352 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 652 AM PDT WED APR 8 2009 .A STRONG STORM SYSTEM MOVING THROUGH CENTRAL CALIFORNIA WILL MOVE EAST AND OVER THE AREA TODAY...BRINGING HIGH WINDS TO THE REGION. NVZ018-019-081500- /O.EXP.KVEF.WI.Y.0018.000000T0000Z-090408T1400Z/ SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON 652 AM PDT WED APR 8 2009 ...WIND ADVISORY WILL EXPIRE AT 7 AM PDT THIS MORNING... THE WIND ADVISORY FOR THE SPRING MOUNTAINS AND RED ROCK CANYON WILL EXPIRE AT 7 AM PDT THIS MORNING. STRONG WIND GUSTS THAT DEVELOPED LAST EVENING AND CONTINUED OVERNIGHT HAVE STARTED TO WEAKEN. AT 630 AM...THE PEAK WIND GUST NEAR RED ROCK CANYON WAS 32 MPH. BETWEEN 1 AND 4 AM A WEATHER STATION IN RED ROCK CANYON REPORTED PEAK WIND GUSTS OF 58 MPH. $$ CAZ519-521-081500- /O.EXP.KVEF.WI.Y.0017.000000T0000Z-090408T1400Z/ EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 652 AM PDT WED APR 8 2009 ...WIND ADVISORY WILL EXPIRE AT 7 AM PDT THIS MORNING... THE WIND ADVISORY FOR THE EAST SLOPE OF THE SOUTHERN SIERRA WILL EXPIRE AT 7 AM PDT THIS MORNING. STRONG AND GUSTY WEST WINDS THAT DEVELOPED YESTERDAY AND CONTINUED MOST OF THE NIGHT HAVE WEAKENED BELOW ADVISORY CRITERIA. $$ CAZ523>526-082300- /O.CON.KVEF.WI.Y.0019.090408T1700Z-090409T0300Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER... MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY... JOSHUA TREE...TWENTYNINE PALMS 652 AM PDT WED APR 8 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FOR THE HIGH DESERT OF WESTERN SAN BERNARDINO COUNTY...MORONGO BASIN AND THE MOJAVE NATIONAL PRESERVE FROM 10 AM THIS MORNING TO 8 PM PDT THIS EVENING. SOUTHWEST WINDS BETWEEN 25 AND 35 MPH WITH GUSTS TO 50 MPH WILL DEVELOP LATER THIS MORNING AND CONTINUE THROUGH THE EARLY EVENING. IN ADDITION TO THE WINDS...AREAS OF BLOWING SAND AND DUST WILL LIKELY BE SEEN...ESPECIALLY NEAR THE DRY LAKE BEDS...WHICH CAN SUDDENLY LOWER VISIBILITIES. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Apr 6, 6:37 PM PDT, 11 minutes earlier.
Area forecast discussion, Apr 6, 6:37 PM PDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
637 PM PDT MON APR 6 2009
.SYNOPSIS...HIGH PRESSURE THAT BROUGHT SUNNY AND WARM WEATHER TO THE
AREA MONDAY WILL GIVE WAY TO A STORM SYSTEM NOW OFF THE CALIFORNIA
COAST BEGINNING LATE TUESDAY. WINDS AND CLOUDS WILL INCREASE OVER
THE AREA TUESDAY AFTERNOON. TUESDAY NIGHT AND WEDNESDAY WILL SEE
WIDESPREAD RAIN SHOWERS AND MOUNTAIN SNOW SHOWERS MOVE INTO THE AREA
AS WELL. THURSDAY WILL SEE A BRIEF REPRIEVE FROM THE ACTIVE WEATHER
BEFORE ANOTHER SYSTEM AFFECTS THE AREA THIS FRIDAY AND SATURDAY.
&&
.UPDATE...LATEST GUIDANCE SHOWING THAT WINDS WILL INCREASE ACROSS
MUCH OF THE CWA ON TUESDAY AHEAD OF THE LOW PRESSURE SYSTEM MOVING
ONTO THE WEST COAST. THE STRONGEST WINDS WILL BE OVER THE WESTERN
PORTION OF THE CWA WHERE WIND GUSTS ARE EXPECTED TO REACH ADVISORY
LEVELS...GUSTS TO OVER 40 MPH. HAVE UPDATED THE ZONES/GRIDS TO
REFLECT THIS CURRENT THINKING. WILL NEED TO MONITOR THE 00Z RUNS
CLOSELY AS FURTHER EXPANSION OF THE ADVISORY MAY BE NEEDED IN LATER
PACKAGES. IN ADDITION TO THE WINDS...HAVE ALSO ADDED AREAS OF
BLOWING DUST TO THE WESTERN ZONES FOR TUESDAY AFTERNOON.
&&
.PREV DISCUSSION...342 PM SHORT TERM...THE SHARP RIDGE OVER THE AREA
TODAY HAS BROUGHT A NICE WARM DAY TO THE AREA...THE LAST FOR A WHILE
IT SEEMS. THE STRONG LOW OFF THE COAST IS HANDLED SIMILARLY BY THE
MODELS. LEANED MORE ON THE ECMWF AS IT HAS BEEN THE BEST SO FAR IN
THE LAST WEEK IN PROGGING IT. MADE NO MAJOR CHANGES TO PREVIOUS
FORECAST. COUPLE OF ITEMS TO WATCH AND MAY NEED ACTION ON IN NEXT
FORECAST CYCLE OR TWO. THE FIRST CONCERN IS FOR WINDS TUESDAY AND
WEDNESDAY. LATEST GUIDANCE DOES BRING A BRIEF PERIOD OF ADVISORY
LEVEL WINDS TO INYO COUNTY TUESDAYS AFTERNOON...BUT CAME IN TOO LATE
TO INCORPORATE INTO THE FORECAST. THE SECOND AND RELATED CONCERN ARE
THE WINDS FOR WESTERN SAN BERNARDINO COUNTY WEDNESDAY. MODEL WINDS
STILL CONSISTENT IN HAVING ADVISORY LEVEL WINDS THERE WEDNESDAY AS
THE UPPER LOW TROUGH MOVES THROUGH. THIRD CONCERN IS THE SNOW
AMOUNTS POSSIBLE IN THE SIERRA AND NORTHERN LINCOLN COUNTY. IT IS
POSSIBLE THE A FEW OF THE HIGHER SIERRA PEAKS COULD GET LOW END SNOW
ADVISORY LEVEL...7 INCHES...AMOUNTS FROM THIS STORM TUESDAY NIGHT
AND WEDNESDAY MORNING. WILL LET NEXT SHIFT LOOK AT THIS FURTHER.
HIGHER ELEVATIONS IN LINCOLN COUNTY COULD APPROACH ADVISORY LEVEL
SNOWS BUT CONFIDENCE IN THIS IS EVEN LESS. THURSDAY WILL SEE SOME
LINGER SHOWERS POSSIBLE ON THE BACK SIDE OF THE DEPARTING LOW. THIS
WILL BE A ONE DAY LET UP BEFORE THE NEXT STORM HANDLED BY THE LONG
TERM FORECAST COMES INTO PLAY.
.LONG TERM...IF YOU LIKE A COOL APRIL...THEN YOU WILL CERTAINLY LIKE
WHAT THE EXTENDED FORECAST HAS IN STORE. THE NEXT STORM SYSTEM IS
FORECAST TO DROP SOUTHWARD OUT OF THE GULF OF ALASKA AND BY FRIDAY
MORNING BE ALONG OR OFF OF THE CALIFORNIA COAST. THERE ARE BASICALLY
TWO MAIN SCENARIOS BEING FORECAST...ONE FAVORS KEEPING THE LOW
FURTHER OFFSHORE WHICH IS SUPPORTED BY THE GEM AND SOME OF THE GFS
ENSEMBLES...WHILE THE SECOND FAVORS A TRACK HUGGING THE CALIFORNIA
COAST AND IS BEING FORECAST BY THE 12Z OPERATIONAL GFS. THE 12Z
ECMWF AND 06Z DGEX WERE SOMEWHERE IN BETWEEN THESE TWO SCENARIOS
KEEPING THE LOW OFFSHORE BUT NOT AS FAR OUT AS THE GEM. OVERALL HAVE
FAVORED A BLEND OF THE ECMWF/DGEX/GEM WHICH WOULD SUPPORT A SYSTEM
WITH ENOUGH MOISTURE TO GENERATE SOME SHOWERS ACROSS THE AREA...BUT
MAINLY OVER THE HIGHER ELEVATIONS. MOST OF THE VALLEYS IN THE MOJAVE
DESERT WOULD REMAIN RAIN SHADOWED GIVEN THE TRAJECTORY OF THE
SYSTEM...WHICH WOULD BRING THE LOW INLAND OVER THE NORTHERN BAJA BY
FRIDAY NIGHT. TEMPS WILL DROP A COUPLE OF DEGREES FROM THURSDAY
GIVEN THE COOLER AIR ALOFT AND HEIGHT FALLS ASSOCIATED WITH THE
TROUGH AND ASSOCIATED CLOUDS. BY SATURDAY THE LOW DEPARTS TO THE
EAST AND DRIER AIR WILL FILTER INTO THE AREA FROM THE WEST ALLOWING
FOR A DECENT AMOUNT OF SUNSHINE TO RETURN. THE TRICKIEST ISSUE MAY
BE IF NORTH WINDS LINGER ON SATURDAY AS THE ECMWF DEPICTS WHICH MAY
HOLD DOWN TEMPS...SO TRENDED HIGHS THEN DOWN A HAIR.
BY SUNDAY A SHORTWAVE RIDGE BUILDS BACK INTO THE AREA ALLOWING FOR
LIGHTER WINDS AND SOME WARMING WITH HIGH TEMPS AROUND NORMAL.
AFTERWARDS THE MODELS DIVERGE ONCE AGAIN AND BASED ON RECENT
PERFORMANCE HAVE ELECTED TO FOLLOW THE ECMWF WHICH ALONG WITH THE
GEM BRINGS ANOTHER SYSTEM IN FROM THE NORTHWEST ON TUESDAY WITH
SHOWERS POSSIBLY AFFECTING THE AREA BY TUESDAY NIGHT.
&&
.AVIATION...FOR MCCARRAN...SOUTHWEST WINDS AROUND 5 KTS SHOULD
DEVELOP BETWEEN 03Z AND 05Z TUESDAY AND LAST THROUGH AROUND 12Z
TUESDAY. AFTERWARDS WINDS LOOK TO BE VARIABLE TO EASTERLY AROUND 5
KTS THROUGH AROUND 20Z TUESDAY BEFORE SHIFTING THE SOUTH AND
INCREASING TO 10-15 KTS WITH GUSTS OF 20-25 KTS. A MAINLY CLEAR SKY
TONIGHT AND TOMORROW. THERE WILL BE A CHANCE FOR CEILINGS BELOW 8K
FEET ALONG WITH THE POSSIBILITY OF A SHOWER ON WEDNESDAY.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...IN GENERAL EXPECT DIURNAL WINDS TONIGHT UNDER 10 KTS.
KBIH MAY NOT SEE DOWNVALLEY WINDS LAST TOO LONG TONIGHT...IF THEY DO
MATERIALIZE THE BEST WINDOW LOOKS TO BE BETWEEN 10Z AND 14Z TUESDAY.
FOR TOMORROW EXPECT WINDS TO BECOME SOUTH TO SOUTHWEST ACROSS THE
AREA BETWEEN 18Z AND 20Z AT 10-15 KTS WITH GUSTS TO AROUND 25 KTS.
WINDS WILL BE STRONGEST IN THE OWENS VALLEY WITH SUSTAINED WINDS OF
20-30 KTS AND GUSTS OF 35-40 KTS EXPECTED BY THE AFTERNOON. A CLEAR
SKY TONIGHT WILL GIVE WAY TO INCREASING CLOUDS FROM THE WEST THROUGH
THE DAY TOMORROW. A FEW SHOWERS MAY AFFECT THE EASTERN SLOPES OF THE
SOUTHERN SIERRA BY THE LATE AFTERNOON ALONG WITH CEILINGS AT OR
BELOW 10K FEET.
&&
.FIRE WEATHER...
VERY FINE FUELS THAT COULD CARRY A FIRE HAVE CURED IN THE LOWER
ELEVATIONS OF SOUTHERN MOHAVE COUNTY. SUSTAINED SOUTH WINDS OF
20 TO 25 MPH WITH GUSTS OF 35 TO 40 MPH WILL OCCUR FROM LATE
MORNING INTO THE EARLY EVENING. THE WIND WILL COMBINE WITH
RELATIVE HUMIDITY VALUES AROUND 10 PERCENT AT ELEVATIONS BELOW
4000 FEET.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WIND ADVISORY FROM 1 PM TO 7 PM PDT TUESDAY FOR NVZ014-017.
AZ...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR AZZ102.
CA...WIND ADVISORY FROM 1 PM TO 7 PM PDT TUESDAY FOR CAZ520-522-523.
&&
JENSEN/JACQUES/STACHELSKI
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Apr 6, 4:54 AM PDT, 13 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 454 AM PDT MON APR 6 2009 AZZ001>003-036-CAZ519>527-NVZ014>022-070800- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 454 AM PDT MON APR 6 2009 /454 AM MST MON APR 6 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SOUTH WINDS WILL INCREASE ON TUESDAY AREAWIDE AHEAD OF AN AREA OF LOW PRESSURE. SOUTHWEST WINDS WILL REMAIN GUSTY ON WEDNESDAY AS A COLD FRONT MOVES THROUGH SOUTHERN NEVADA. A WIND ADVISORY MAY BE NEEDED FOR PORTIONS OF THE SOUTHERN GREAT BASIN AND MOJAVE DESERT BOTH DAYS. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR LOWER ELEVATIONS OF SOUTHERN MOHAVE COUNTY TUESDAY. STRONG SOUTH WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY VALUES THAT COULD LEAD TO CRITICAL FIRE BEHAVIOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PIERCE
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 3:59 PM PDT | Wind Advisory | VEF | Clark, Lincoln, Nye | 15 hr |
| Apr 7, 3:59 PM PDT | Wind Advisory | VEF | San Bernardino | 28 hr |
Nearby
Wind Advisories in Nevada, 2009Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.